Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 27, 2014, 6:55 PM CDT for 4 counties in Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 27, 2014, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Buchanan County, MO, Clay County, MO, Clinton County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
| Apr 27, 6:26 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
676
WUUS53 KEAX 272355
SVREAX
MOC021-047-049-165-280030-
/O.NEW.KEAX.SV.W.0085.140427T2355Z-140428T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...
WESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 730 PM CDT
* AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEATHERBY
LAKE...AND MOVING NORTH AT 55 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 652 PM...TRAINED WEATHER SPOTTERS
REPORTED QUARTER SIZE HAIL 1 MILE WEST OF PARKVILLE.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PLATTE CITY...SMITHVILLE...PLATTSBURG...FERRELVIEW...TRACY...CAMDEN
POINT...TRIMBLE...EDGERTON...DEARBORN...HOOVER...RIDGELY AND
FAUCETT.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-435 LOOP FROM MILE MARKERS 22 TO 44.
I-29 BETWEEN MILE MARKERS 2 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3964 9479 3958 9439 3916 9459 3923 9483
3925 9483 3927 9486 3928 9487
TIME...MOT...LOC 2355Z 190DEG 48KT 3930 9473
HAIL...1.00IN
WIND...<50MPH
$$
MJ2 follow-up statements
343 WWUS53 KEAX 280013 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 713 PM CDT SUN APR 27 2014 MOC021-047-049-165-280030- /O.CON.KEAX.SV.W.0085.000000T0000Z-140428T0030Z/ BUCHANAN MO-CLAY MO-CLINTON MO-PLATTE MO- 713 PM CDT SUN APR 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PLATTE...SOUTHWESTERN CLINTON...WESTERN CLAY AND SOUTHEASTERN BUCHANAN COUNTIES UNTIL 730 PM CDT... AT 709 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMDEN POINT...AND MOVING NORTH AT 55 MPH. HAZARD...QUARTER SIZE HAIL. AT 652 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 1 MILE WEST OF PARKVILLE. AT 659 PM...LOCAL EMERGENCY MANAGEMENT REPORTED NICKEL SIZE HAIL IN LANSING. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... PLATTSBURG. THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-435 LOOP FROM MILE MARKERS 28 TO 43. I-29 BETWEEN MILE MARKERS 2 AND 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3916 9459 3937 9485 3964 9479 3958 9439 TIME...MOT...LOC 0012Z 188DEG 47KT 3952 9470 HAIL...1.00IN WIND...<50MPH $$ MJ
528 WWUS53 KEAX 280026 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 726 PM CDT SUN APR 27 2014 MOC021-047-049-165-280036- /O.EXP.KEAX.SV.W.0085.000000T0000Z-140428T0030Z/ BUCHANAN MO-CLAY MO-CLINTON MO-PLATTE MO- 726 PM CDT SUN APR 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PLATTE...SOUTHWESTERN CLINTON...WESTERN CLAY AND SOUTHEASTERN BUCHANAN COUNTIES WILL EXPIRE AT 730 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM CDT. LAT...LON 3916 9459 3937 9485 3964 9479 3958 9439 TIME...MOT...LOC 0026Z 188DEG 47KT 3970 9467 $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:55 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 27, 6:55 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 PM CDT Sun Apr 27 2014 .DISCUSSION... Issued at 431 PM CDT SUN APR 27 2014 Main focus for this afternoons forecast package is squarely on any continuing potential for severe weather through the late afternoon and evening hours. The leading line of convective activity has taken much of the day to move east across our section of Kansas and Missouri owing to the vertically stacked nature of the upper level through that is swinging into the Plains States. This convection brought reports of large hail and damaging winds, but has also brought cooler --upper 50s into the 60s-- more stable air. Storms that redeveloped across extreme northeast Oklahoma/southeast Kansas are moving rapidly --50 mph-- to the north northeast. This redeveloping line of storms are quickly moving into a airmass that is still well worked over from early activity --temperatures in the low 60s over dew points in the 50s-- with a decent easterly component to the surface wind. These storms have struggled to reach severe limits as a result. However, still watching areas of northeast Oklahoma and southeast Kansas as the agitated CU field --seen arching back to the northwest across Manhattan KS-- is growing pointing at the next region of development. Models continue to advertise this activity growing over the next couple of hours along the dry line, but the dry slot aloft my inhibit growth despite the boundary destabilizing. Ultimately, current expectations are that the storms will continue to percolate along the dryline, shifting north northeast into far western Missouri through the late afternoon and early evening hours. However, the focus for robust severe storms looks to slide east into southern Missouri, while areas farther north through Kansas City will likely have to deal with elevated convection and the attendant torrential rain and large hail threat. Convection will start to fade as the sunsets this evening across the northern half of Missouri, with the activity spreading north northeast and fading going into the evening hours. Monday on through the work week...haven't changed much. The trough moving into the Plains today is still expected to take its time moving across the nation as it detaches form the main progressive flow. Result, cool temperatures with showers possible on and off through the week. Expect highs to likely be limited to the 50s Tuesday through Thursday with overnight lows around 40. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 644 PM CDT SUN APR 27 2014 Terminals across Kansas City will have a couple hours of thunderstorm activity this evening before this last round of activity moves to the east. After that, VFR conditions are expected as drier air spreads east. Otherwise, winds will be a bit gusty into the evening hours before calming a little as they decouple late tonight, though gusty southwest winds are then expected to move into after sunrise Monday morning as a dry cold front sweeps through. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Cutter AVIATION...Cutter
Hazardous weather outlook, Apr 27, 2:39 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 239 PM CDT SUN APR 27 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 239 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SIGNIFICANT SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH 7 PM. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 27, 6:15 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FUNNEL CLOUD 3 SW FOSTER 38.14N 94.55W
04/27/2014 BATES MO EMERGENCY MNGR
CONDENSATION FUNNEL NO LONGER REACHING THE SURFACE AT
THIS TIME.
&&
PMURRAYLocal storm report, Apr 27, 6:18 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 2 E EDGERTON 39.51N 94.59W
04/27/2014 E0.75 INCH CLINTON MO EMERGENCY MNGR
&&
ABAILEYLocal storm report, Apr 27, 6:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 5 W LENEXA 38.94N 94.82W
04/27/2014 E1.00 INCH JOHNSON KS EMERGENCY MNGR
&&
PMURRAYLocal storm report, Apr 27, 6:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 6 SSE BONNER SPRINGS 38.98N 94.85W
04/27/2014 E0.75 INCH JOHNSON KS TRAINED SPOTTER
&&
PMURRAYSpecial weather statement, Apr 27, 6:50 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT SUN APR 27 2014
KSZ103-104-MOZ021-028-029-280015-
CLAY MO-CLINTON MO-LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS-
650 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR PLATTE...SOUTHWESTERN CLINTON...
WESTERN CLAY...NORTHERN WYANDOTTE AND EASTERN LEAVENWORTH COUNTIES
UNTIL 715 PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PARKVILLE...MOVING NORTH AT
50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PLATTE CITY...SMITHVILLE...LAKE WAUKOMIS...FERRELVIEW...TRACY...
CAMDEN POINT...TRIMBLE...DEARBORN...EDGERTON...FARLEY...EAST
LEAVENWORTH...KANSAS CITY INTL ARPT...HOOVER AND RIDGELY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-635 BETWEEN MILE MARKERS 7 AND 12.
I-435 LOOP FROM MILE MARKERS 17 TO 43.
I-29 BETWEEN MILE MARKERS 2 AND 30.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3953 9483 3953 9471 3949 9445 3912 9461
3918 9492
TIME...MOT...LOC 2350Z 193DEG 45KT 3924 9474
MJLocal storm report, Apr 27, 6:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 1 W PARKVILLE 39.20N 94.70W
04/27/2014 E1.00 INCH PLATTE MO TRAINED SPOTTER
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:00 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 45 min |
| Apr 27, 11:28 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 32 min |
| Apr 27, 11:38 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 52 min |
| Apr 27, 11:51 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Apr 27, 11:55 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Platte | 50 min |
| Apr 27, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb | 30 min |
| Apr 27, 12:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 48 min |
| Apr 27, 12:39 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 51 min |
| Apr 27, 12:51 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Ray | 24 min |
| Apr 27, 12:55 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Jackson, Johnson, Lafayette, Pettis and 2 more | 50 min |
| Apr 27, 1:04 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Henry, Johnson, Pettis, Saline | 41 min |
| Apr 27, 1:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Linn, Livingston and 1 more | 48 min |
| Apr 27, 1:39 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 66 min |
| Apr 27, 1:48 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Linn, Livingston, Mercer and 2 more | 42 min |
| Apr 27, 1:56 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Linn, Livingston, Macon, Randolph | 49 min |
| Apr 27, 2:13 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 62 min |
| Apr 27, 2:37 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 23 min |
| Apr 27, 2:42 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Macon, Randolph | 33 min |
| Apr 27, 2:46 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 29 min |
| Apr 27, 2:54 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 21 min |
| Apr 27, 4:16 PM CDT | Areal Flood Advisory | EAX | Henry | 3 hr |
| Apr 27, 5:29 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 31 min |
| Apr 27, 5:38 PM CDT | Tornado Warning | EAX | Bates | 37 min |
| Apr 27, 6:07 PM CDT | Tornado Warning | EAX | Bates | 23 min |
| Apr 27, 6:26 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Platte | 34 min |
| Apr 27, 6:38 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Apr 27, 6:50 PM CDT | Special Weather Statement | EAX | Platte | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.